Is anyone using Rytary

Posted by tllaes @tllaes, Aug 17, 2018

My doctor is suggesting I switch from a combination of Sinemet 25/100 and 50/200 to Rytary 36.25 mg-145 mg oral capsule,extended release. I would take 3 cap(s) 3 times a day. He feels my on time will increase. Is anyone taking Rytary? It is very expensive and not covered in my Rx Formulary at this time. If you are taking has it been an improvement? I have Parkinson for almost 7 years.

@hopeful33250

Hi @parkiegirl,

Have you talked with your doctor about a replacement for the Rytary?
I hope that you begin to feel better.

Will you post an update when you start your new meds?

Jump to this post

We lowered the dose and see how it goes. I might go back to C/L if I am still having issues.

REPLY
@parkiegirl

We lowered the dose and see how it goes. I might go back to C/L if I am still having issues.

Jump to this post

That seems like a good plan, @parkiegirl . I hope it works well for you.

REPLY
@hopeful33250

Hi @parkiegirl,

Have you talked with your doctor about a replacement for the Rytary?
I hope that you begin to feel better.

Will you post an update when you start your new meds?

Jump to this post

Yes, see the previous "reply" from me. Dropping the Rytary and moving back to carb./levo, and adding a dose by giving 4 doses, 4 times daily, so he (my neurologist) figures the 4 doses spread throughout the day should cover my off-periods and prevent any tremor or reduce automatic movements (any dyskinesia) a 3-dose regimen would not cover. Best of all, though, is that, overall, I feel stronger physically and more like my old self, without the tiredness feeling, without feeling particularly drained before I try to exercise, I'll be attending my first Rock Steady boxing session tomorrow and predict I will feel stronger, and get less worn out during the Rock Steady hour-long session. I also take 1 1/mg Azilect (rasageline) pill (once daily) to prevent the PD from worsening, and to keep the symptoms relatively mild and reduce the physical effects from worsening.

REPLY
@hjscheib

Yes, see the previous "reply" from me. Dropping the Rytary and moving back to carb./levo, and adding a dose by giving 4 doses, 4 times daily, so he (my neurologist) figures the 4 doses spread throughout the day should cover my off-periods and prevent any tremor or reduce automatic movements (any dyskinesia) a 3-dose regimen would not cover. Best of all, though, is that, overall, I feel stronger physically and more like my old self, without the tiredness feeling, without feeling particularly drained before I try to exercise, I'll be attending my first Rock Steady boxing session tomorrow and predict I will feel stronger, and get less worn out during the Rock Steady hour-long session. I also take 1 1/mg Azilect (rasageline) pill (once daily) to prevent the PD from worsening, and to keep the symptoms relatively mild and reduce the physical effects from worsening.

Jump to this post

Hi @hjscheib The previous response was to another member, @parkiegirl. Sorry if you thought it was addressed to you. You can always tell who a response is being addressed to by looking at the header of the post.

I look forward to hearing how Rock Steady Boxing feels after your change in meds.

REPLY

Will let you know …

REPLY

Just gave up Rytary because it didn't seem to be doing anything positive for me. I was physically tired, couldn't walk any distance without feeling tired, my thighs were especially tired and week, my mood was not positive (sometimes bothersome, sometimes nasty), I was anxious, and the anxiety was harsh. The cost of the drug was, also, very high and it didn't do anything positive for me. I took 4 capsules 3 times per day and became increasingly (physically) weak and tired as the day and the daily doses progressed. I did not feel at all like i used to with my carbidopa/levodopa, So now, I'm taking carb/lev 4 times per day, 25-100, and 2 per dose. The minor nausea is either not noticed at all or just hits & runs, w/o my even feeling it – a 6-7 oz. Pepsi is sufficient for me if the nausea gets harsher. I have a good friend who began a regimen of Rytary, different size capsules and different dosage and he seems to like it, although he never (yet) has told me why he favors the Rytary (we see different doctors and have had PD for the same amount of time. Might be that he likes this drug at least partially because it is on his insurance company's lower price meds formulary.

REPLY

after consulting with my neurologist (a movement disorder specialist0, we went back to carb./levo., increased my dosage in it, to two pills 4X per day and I feel much better, all around. With the 4th dose of carb./lev. my doctor thought there would be enough coverage through off periods, and I think he is correct. @howard (Howard Scheiber, PhD)

REPLY

I also take Rasagiline (1 mg) toward blocking an increase in symptoms and slowing the growth of the disease. @howard

REPLY
@hjscheib

after consulting with my neurologist (a movement disorder specialist0, we went back to carb./levo., increased my dosage in it, to two pills 4X per day and I feel much better, all around. With the 4th dose of carb./lev. my doctor thought there would be enough coverage through off periods, and I think he is correct. @howard (Howard Scheiber, PhD)

Jump to this post

Hi @jhscheib,

I'm pleased to hear that the change back to Carb/Levo was good for you. I hope that it continues to work well for you.

Are you still doing better now with the "off periods?"

REPLY
@parkiegirl

We lowered the dose and see how it goes. I might go back to C/L if I am still having issues.

Jump to this post

Hi @parkiegirl,

Last month you indicated that you were going to lower the dose of Rytary, or consider going back to C/L.

How is the lower dose working for you?

REPLY
@hopeful33250

Hi @jhscheib,

I'm pleased to hear that the change back to Carb/Levo was good for you. I hope that it continues to work well for you.

Are you still doing better now with the "off periods?"

Jump to this post

Yes, the change back to carb/lev proved and continues to be a positive one. I also take Azilect (rasagiline) toward the PREVENT the slowing down of the development of the disease. And there is a fourth dose of car/lev that should (is) help during the off periods.

REPLY
@hopeful33250

Hi @parkiegirl,

Last month you indicated that you were going to lower the dose of Rytary, or consider going back to C/L.

How is the lower dose working for you?

Jump to this post

It has improved somewhat….I have less dyskinesia but sometimes it just does not work. VERY frustrating

REPLY
Please sign in or register to post a reply.
  Request Appointment